Pregnancy 35+ Community
6WKS PREGNANT WITHDRAWING FROM CYMBALTA
About This Community:

Our Pregnancy Support Forum is for women 35 years and older. This is where you can communicate with other women who share your interest in pregnancy and childbirth issues. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

6WKS PREGNANT WITHDRAWING FROM CYMBALTA

HI LADIES NEED SOME HELP ASAP

6WKS PREGNANT TRYING TO GRADUALLY WITHDRAW FROM 60MG CYMBALTA ALL I CAN SAY IA IM A COMPLETE MESS EMOTIONALLY AND PHYSICALLY
PLEASE HELP
Blank
1169162_tn?1331235953
Congratulations on your pregnancy.  I am sorry that this has been so tough on you.  It is really hard to balance all of these complicated issues, and even harder when you are experiencing such severe side effects from withdrawing from a medicine.  

Is the Dr. you mention your OB, primary care MD, or psychiatirist.  I ask because I think that it is really importnat for you to get some clear guidance from a good psychiatrist.  Cymbalta is a relatively newer antidepressant - unlike the more typical SSRI's (selective serotonin re-uptake inhibitors), it is an SSNRI (selective serotonin and norepinephrine re-uptake inhibitor).  While many SSRI's are considered safe in pregnancy, there is simply less research on the safety of SSNRI's and pregnancy.  Cymbalta is a class C medication and is not usually advised in pregnancy but (and this is important), this information is not based on peer reviewed controlled studies.  

While Cymbalta is a class C medication, like adgal and spade22 mentioned, there are plenty of times when it may be safer to stay on the medication.  This depends on the severity of your symptoms -  I understand that you are worried about the health of your baby and that is commendable, but having a healthy momma is also so, so important.  Please talk carefully with your Dr. and review all of the pros and cons.  If getting off of Cymbalta is the best for you, another possibility is switching to a safer SSRI and not just treating side effects with Valium.  

On anther note, are you also in therapy?  Meeting regularly with a good therapist may be another option to help control your depression/anxiety in addition to or in place of medication.  Therapy may also be a good place to hash out your decisions about how to manage your mental health needs during pregnancy.

Best of luck.
Related Discussions
8 Comments Post a Comment
Blank
Avatar_f_tn
Has your doctor provided you with a tapering regime?  If not, see your doctor for advice as it is dangerous to withdraw from an SSRI without supervision from a doctor.

Cymbalta can actually be taken during pregnancy when the benefits outweigh the risks so that is something to consider.  If withdrawal is recommended, medications such as vistaril can help with some of the withdrawal effects.

You need to see your doctor.
Blank
377493_tn?1356505749
Hi there, and congrats on your pregnancy.  I am no expert on drugs, but isn't Cymbalta for depression?  Are you weaning on the advice of your Dr.?  I ask because many anti depressants are considered safe during pregnancy.  Even if this particular one is not, your Dr. may be able to prescribe something else.  If you are not doing this under Dr. supervision, I encourage you to see your Dr. right away.  This is not something you should be attempting on your own, and perhaps it is not even necessary.

Pregnancy is a happy, but also somewhat stressful time. Typically there are not just emotions involved, but many hormonal changes.  Any change in meds should always be done under the advice and supervision of your Dr.  It can be not only hard on you, but potentially dangerous for your baby to do this alone.  Please see your Dr. right away.

Good luck to you.
Blank
377493_tn?1356505749
I posted this at the same time as Spade.  Sorry for the repetition!
Blank
Avatar_f_tn
We said the same thing!  Great minds think a like. ;-)
Blank
1387847_tn?1291027722
hi ladies

yes spoke to my dr it was on her advice that i shud taper off. i have to miss alternate days for 1 week which was hard but ok. then on the second week, which started friday past, i had to miss 2 days of meds which is where im finding it really hard. she presribed me a 2mg dose of dizapam which im to take when needed which i feel isnt helping one bit.  the constant stream of side effects is unbearable.

cymbalta can cause brain and lung defects dont want to take no chances.
thanks for your advice
Blank
1169162_tn?1331235953
Congratulations on your pregnancy.  I am sorry that this has been so tough on you.  It is really hard to balance all of these complicated issues, and even harder when you are experiencing such severe side effects from withdrawing from a medicine.  

Is the Dr. you mention your OB, primary care MD, or psychiatirist.  I ask because I think that it is really importnat for you to get some clear guidance from a good psychiatrist.  Cymbalta is a relatively newer antidepressant - unlike the more typical SSRI's (selective serotonin re-uptake inhibitors), it is an SSNRI (selective serotonin and norepinephrine re-uptake inhibitor).  While many SSRI's are considered safe in pregnancy, there is simply less research on the safety of SSNRI's and pregnancy.  Cymbalta is a class C medication and is not usually advised in pregnancy but (and this is important), this information is not based on peer reviewed controlled studies.  

While Cymbalta is a class C medication, like adgal and spade22 mentioned, there are plenty of times when it may be safer to stay on the medication.  This depends on the severity of your symptoms -  I understand that you are worried about the health of your baby and that is commendable, but having a healthy momma is also so, so important.  Please talk carefully with your Dr. and review all of the pros and cons.  If getting off of Cymbalta is the best for you, another possibility is switching to a safer SSRI and not just treating side effects with Valium.  

On anther note, are you also in therapy?  Meeting regularly with a good therapist may be another option to help control your depression/anxiety in addition to or in place of medication.  Therapy may also be a good place to hash out your decisions about how to manage your mental health needs during pregnancy.

Best of luck.
Blank
1387847_tn?1291027722
im not seeing a therapist, this advice is just from my regular doctor. my first appointment with pregnancy consultant is 10th jan 2011. my doc has obviously no experiance in this field except thru text books which is why im hoping to get help through this site.

im now missing meds for 2 days then taking 1 60mg tsblet on the 3rd day which i feel isnt working for me. i just feel like every 3rd day im back to square one aand im going around in circles. my head is such a mess at moment i forget sometimes that im pregnant.
Blank
Avatar_f_tn
I do not know if this will help anyone but I found after many years of extreme stress and anxiety and depression that taking magnesium helped my body a lot and didnt realize all the stress takes it from your body. Also when coming off Cymbalta the 1st time i couldnt do as the zaps and flashes in the brain and terrible twitches i would get that I had for years as part of an unusual seizure apparantly was so bad but when taking  the powder regulary , couple times a week, and even got some liquid form that you mix 1/2 water and spray on your thighs or belly after shower, it gets into your system well, I was using it to try to lose weight from the cymbalta weight and didnt work but it made me have NO brain zaps or twitches through the withdrawals.
I still had an awful time and my depression was there with a vengence and am on a new med Pristiq so hoping that may help with the depression etc but thought the magnessium stuff may help any who get the horrible seizure stuff and brain zaps etc. :D
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pregnancy 35+ Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Pregnancy Answerers
8765505_tn?1399768536
Blank
ash060115
Ireland
9442948_tn?1406820051
Blank
babyberry000
Avatar_f_tn
Blank
libellula
6628393_tn?1398792876
Blank
kennimae
8509309_tn?1408091128
Blank
OctoberBaby5
Avatar_f_tn
Blank
munch2369
ND